Anti-depressant medications are used to treat people suffering from depression, anxiety or any other complication. These medications can be extremely helpful and effective to provide you relieve during these situations. Due to its positive results, its considered the best solution after therapy.
Although, these are great to treat someone going through any kind of mental stress but like any other medication, these also have side effects that you must know before you decide to take one. Although, these side effects can vary from person to person but we are here with a list with most common reactions.
People taking anti-depressant medication can often find themselves in another trouble that is weight gain. It has been found through several researches that weight gain can be caused by popping these pills. This can be caused through a variety of such pills and can’t be ignored easily as it can further lead to other complications.
Trouble Sleeping Properly
It is found that many people find it difficult to sleep properly at night if they are taking this medication. Even if they manage to sleep, they wake up unexpectedly in the middle of the night. Along with this, people also star to have nightmares or they might even sleepwalk. This might not seem like a big problem but is really risky, therefore, it is necessary to consult your doctor regarding this problem.
A majority of people find themselves dozing off during the day if they are on these medications. This can either be the result of sedative effect of anti-depressants or a result of disturbed sleep at night. Most anti-depressants can cause both insomnia or excessive sleepiness.
If you also feel excessively sleepy during the day because of the sedative effect of the antidepressants, then you might take these medicines just before bedtime.
The first and foremost side effects of anti-depressants can be physical symptoms which might include headache, joint pain, nausea, skin rashes, muscle ache, diarrhea, etc. It was found in a study that most common after-effects of these pills are nausea and headache. Usually, these symptoms are temporary and also, mild in nature but still these shouldn’t be taken lightly.
Migraine is a common symptom of depression and if you are taking anti-depressants along with medication for treating migraine, then this combination can cause severe problems for you such as rapid heartrate, flushing, headache and many more. Before mixing the two medicines together, you need to consult your doctor and be clear about both the conditions.
The most common long-term side effects of these medication are sexual problems. This may include lower sexual desire, inability to have an orgasm in women and delayed ejaculation in men. If you also face this problem, then you need to talk to your doctor about the same.